Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 130, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 31, 2005, 2:27 AM EST for Talbot County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 2:27 AM EST (07:27 UTC)
- Expired
- Mar 31, 2005, 3:00 AM EST
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2888 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 310728
SVRFFC
GAC263-310800-
/O.NEW.KFFC.SV.W.0130.050331T0727Z-050331T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 AM EST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TALBOT COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 300 AM EST
* AT 224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF TALBOTTON...AND MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODLAND.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3283 8468 3261 8470 3264 8437 3273 8434
3285 8448
$$1 follow-up statement
000
WWUS52 KFFC 310739
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 AM EST THU MAR 31 2005
GAC263-310800-
/O.CON.KFFC.SV.W.0130.000000T0000Z-050331T0800Z/
TALBOT-
239 AM EST THU MAR 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM EST FOR
NORTHERN TALBOT COUNTY...
AT 235 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WOODLAND...OR ABOUT NEAR MANCHESTER...MOVING EAST AT 45
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3283 8468 3261 8470 3264 8437 3273 8434
3285 8448
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:17 AM EST, 10 minutes earlier.
Area forecast discussion, Mar 31, 2:17 AM EST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 217 AM EST THU MAR 31 2005 .SHORT TERM... RATHER BUSY THIS MORNING WITH FLOODING POTENTIAL AND SEVERE WEATHER. WENT WITH A BLEND OF THE GFS/ETA THROUGH DAY 3. ETA IS COMING MORE IN LINE WITH GFS PER THE SURFACE LOW POSITION REMAIN TO OUR WEST THURSDAY NIGHT AND MOVING NORTHWEST FRIDAY. THIS WILL KEEP MOST OF THE CWA IN THE WARM SECTOR FRIDAY. THIS WILL KEEP THE CWA IN A FLOODING/SEVERE WEATHER THREAT NOT ONLY TODAY...BUT ALSO AGAIN ON FRIDAY UNTIL THE COLD FRONT PASSES BY. STRONG NORTHWEST WINDS FRIDAY NIGHT AND SATURDAY WITH GUSTS TO NEAR 30 MPH OVER MUCH OF THE CWA. AS FOR TODAY...HPC HAS AXIS OF HEAVY RAIN OVER NORTH GEORGIA...SHIFTING TO CENTRAL GEORGIA THIS AFTERNOON. THESE AREAS ARE ALREADY SATURATED AND THE FFG SHOWS THIS. FOR THIS REASON WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF NORTH AND CENTRAL GA FOR TODAY. .LONG TERM... BUMPED UP THE WIND SPEEDS AND GUSTS ON SATURDAY WITH COOLER TEMPS THAT ARE IN LINE WITH THE NEW GUIDANCE. OTHERWISE NO CHANGES PLANNED. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 57 66 44 / 80 60 100 40 ATHENS 71 54 69 47 / 90 40 100 60 GAINESVILLE 69 55 65 46 / 80 40 100 60 ROME 74 55 66 45 / 80 60 90 50 COLUMBUS 76 62 73 49 / 80 70 100 40 MACON 74 60 73 50 / 90 60 100 60 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...FLASH FLOOD WATCH PARTS OF NORTH AND CENTRAL GEORGIA TODAY. && 17/99
Hazardous weather outlook, Mar 30, 11:08 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 PM EST WED MAR 30 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311028- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1108 PM EST WED MAR 30 2005 .DAY ONE...REMAINDER OF TONIGHT. ...A FEW THUNDERSTORMS POSSIBLE TONIGHT... .SYNOPSIS... A COLD FRONT IN THE LOWER MISSISSIPPI RIVER VALLEY WILL APPROACH GEORGIA OVERNIGHT. WARM MOIST AIR WAS BEGINNING TO MOVE NORTHWARD AHEAD OF THE FRONT. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING AND POSSIBLY SMALL HAIL. .DISCUSSION... A STRONG LOW LEVEL JET WAS BRINGING IN MOIST AIR FROM THE GULF NORTHWARD. THE AIR MASS WAS BECOMING MORE UNSTABLE ACROSS GEORGIA. HOWEVER...DEW POINTS ACROSS NORTH AND CENTRAL GEORGIA REMAINED SOMEWHAT LOW...AS A RESULT THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. THE BEST AREA FOR THUNDERSTORMS SHOULD BE ALONG AND NORTH OF A LINE FROM COLUMBUS TO MACON TO ATHENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. A FEW STORMS MAY BE SEVERE. IN ADDITION...THE THREAT FOR HEAVY RAINFALL ON TOP OF VERY MOIST SOILS WILL INCREASE FLOOD POTENTIAL THURSDAY AND FRIDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Mar 31, 1:50 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 AM EST THU MAR 31 2005 GAZ066-067-310745- 150 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TROUP AND MERIWETHER COUNTIES UNTIL 245 AM EST... AT 144 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN AND STRONG THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS OF TROUP COUNTY EXTENDING BACK INTO ALABAMA. THIS AREA OF RAIN AND THUNDERSTORMS WILL MOVE INTO MERIWETHER COUNTY AND PERSIST ACROSS MERIWETHER AND SOUTHERN TROUP COUNTIES UNTIL 230 OR 245 AM. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Special weather statement, Mar 31, 2:02 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 202 AM EST THU MAR 31 2005 GAZ078-310745- 202 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN HARRIS COUNTY UNTIL 245 AM EST... AT 159 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF HAMILTON...MOVING EAST AT 45 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 245 AM EST.
Special weather statement, Mar 31, 2:13 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 213 AM EST THU MAR 31 2005 GAZ006-008-310745- 213 AM EST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN UNION AND FANNIN COUNTIES UNTIL 245 AM EST... ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN UNION AND FANNIN COUNTIES UNTIL 245 AM EST... AT 209 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF MORGANTON...MOVING NORTHEAST AT 65 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 245 AM EST.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:31 AM EST | Severe Thunderstorm Warning | FFC | Harris | 29 min |
| Mar 31, 2:47 AM EST | Severe Thunderstorm Warning | FFC | Upson | 30 min |
| Mar 31, 5:17 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 28 min |
| Mar 31, 5:40 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 35 min |
| Mar 31, 6:04 AM EST | Severe Thunderstorm Warning | FFC | Hancock | 28 min |
| Mar 31, 7:26 AM EST | Severe Thunderstorm Warning | FFC | Taliaferro, Warren | 34 min |
| Mar 31, 7:33 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 27 min |
| Mar 31, 8:06 AM EST | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 24 min |
| Mar 31, 8:17 AM EST | Flash Flood Warning | FFC | Harris, Heard, Meriwether, Troup | 3 hr |
| Mar 31, 8:44 AM EST | Severe Thunderstorm Warning | FFC | Upson | 16 min |
| Mar 31, 8:48 AM EST | Severe Thunderstorm Warning | FFC | Lamar | 27 min |
| Mar 31, 9:04 AM EST | Severe Thunderstorm Warning | FFC | Butts, Monroe | 26 min |
| Mar 31, 9:11 AM EST | Flash Flood Warning | FFC | Fulton | 6 hr |
| Mar 31, 9:20 AM EST | Severe Thunderstorm Warning | FFC | Crawford, Taylor | 25 min |
| Mar 31, 9:36 AM EST | Flash Flood Warning | FFC | Barrow, Butts, Carroll, Clayton, Cobb, Coweta and 18 more | 6 hr |
| Mar 31, 9:42 AM EST | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 33 min |
| Mar 31, 9:45 AM EST | Flash Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Mar 31, 10:15 AM EST | Flash Flood Warning | FFC | Cobb | 5 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.